Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 39, NWS Norman, OK

June 2, 2016Carter County, Johnston County, Murray County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 2, 2016, 8:56 PM CDT for Carter County, Johnston County, Murray County, Oklahoma. It took effect at Jun 3, 2016, 10:25 PM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jun 2, 2016, 8:56 PM CDT (01:56 UTC)
In effect from
Jun 3, 2016, 10:25 PM CDT
Expired
Jun 5, 2016, 9:18 AM CDT
In force
35 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Carter County, OK, Johnston County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Washita River near Dickson (DURO2). The gauge peaked at 17.34 ft at Jun 2, 2016, 10:00 PM CDT.

actionminormoderate10203006/0306/0406/0506/06
Action stage
24 ft
Minor stage
27 ft
Moderate stage
29 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

247 
WGUS44 KOUN 030156
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT THU JUN 2 2016

OKC019-069-099-031356-
/O.NEW.KOUN.FL.W.0039.160604T0325Z-160605T1418Z/
/DURO2.1.ER.160604T0325Z.160604T1800Z.160605T0818Z.NO/
856 PM CDT THU JUN 2 2016

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Washita River near Dickson. 
  
* from Friday evening to Sunday morning...or until the warning is 
  cancelled. 
  
* At  8:30 PM Thursday the stage was 17.1 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 27.0 feet. 
  
* Forecast...The Washita River will rise above flood stage late 
  Friday evening and crest near 28.7 feet early Saturday afternoon. 
  The Washita River will fall below flood stage early Sunday morning.
  
  
* Impact...At 29.0 feet...Flood depths up to 4 feet extend damages 
  along the Washita River valley...from near Davis in Murray 
  County...to near Dickson in Carter County...to the headwaters of 
  Lake Texoma in Johnston County. Rural homesteads are isolated. Over
  4 thousand acres of agricultural lands are covered. Any flooding on
  tributary creeks is increased by backwater from the river.
  
 
&&
 
LAT...LON 3451 9720 3451 9710 3427 9694 3426 9670
      3418 9670 3418 9700

$$
1 follow-up statement
431 
WGUS84 KOUN 031312
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
812 AM CDT FRI JUN 3 2016

OKC019-069-099-031342-
/O.CAN.KOUN.FL.W.0039.000000T0000Z-160605T1418Z/
/DURO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
812 AM CDT FRI JUN 3 2016

The Flood Warning is cancelled for
  The Washita River near Dickson. 
  
* At 7 AM Friday the stage was 16.7 feet.
  
* Flood stage is 27.0 feet.
  
* Forecast: The Washita River will remain below flood stage. 
  This will be the last statement for this location for this event.
  
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:05 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 2, 6:05 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
605 PM CDT THU JUN 2 2016

.aviation...
Will keep a mention of shra/tstm in most sites this evening with
mainly vfr ceilings. Could see a more persistent band of rain impact
SPS overnight, will not mention precip elsewhere as chances remain
too low. However, should see ceilings lower into mvfr and perhaps
ifr most sites overnight. Ceilings may dissipate at GAG/WWR late
tonight with other sites rising back into vfr by Friday aftn.

30

&&

.prev discussion... /issued 341 PM CDT THU JUN 2 2016/

.DISCUSSION...
This next round of showers and storms continue to move northwest
across the area this evening pivoting around the big upper low
slowly moving east through south Texas. But there is a decent
signal in various models of yet another band developing this
evening across northeast Texas and pivoting northwest and west
across southern Oklahoma and northern Texas this evening and
overnight, so we have once again extended the valid time of the
flood watch for portions of southern Oklahoma and north Texas.
Although some areas farther north may still see some rain this
afternoon and possibly into early evening, at this time we will
plan to let the northern part of the watch expire at 00z.
Precipitation chances will linger in the southeast into Saturday,
but then should move out of the area late Saturday. Despite the
northerly upper level flow developing over the Plains behind this
upper low and another northern stream wave... temperatures will be
warmer early next week with the lack of cloud cover and
precipitation across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  79  63  85 /  40  30  10  20
Hobart OK         62  81  61  86 /  30  20  10  20
Wichita Falls TX  64  79  63  85 /  60  50  20  10
Gage OK           55  83  60  86 /  10   0   0   0
Ponca City OK     61  82  62  86 /  20  20  10  10
Durant OK         65  76  66  82 /  80  60  50  40

&&

.OUN Watches/Warnings/Advisories...
OK...Flood Watch until 7 PM CDT this evening for OKZ011>026-033>036.

     Flood Watch through Friday afternoon for OKZ027>030-037>048-
     050>052.

TX...Flood Watch until 7 PM CDT this evening for TXZ083.

     Flood Watch through Friday afternoon for TXZ084>090.

&&
Hazardous weather outlook, Jun 2, 7:39 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT THU JUN 2 2016

OKZ004>048-050>052-TXZ083>090-040045-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
739 PM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.HEAVY RAIN...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS
THE REGION THROUGH FRIDAY MORNING. LOCALLY HEAVY RAINFALL REMAINS
POSSIBLE...AND MAY BE HEAVY ENOUGH TO RESULT IN FLOODING. A FLOOD
WATCH REMAINS IN EFFECT.

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH FRIDAY
MORNING. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. SEVERE
WEATHER IS UNLIKELY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS/KURTZ/EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:10 PM CDTRiver Flood WarningOUNBryan43 hr
Jun 2, 8:10 PM CDTRiver Flood WarningOUNAtoka4 days
Jun 3, 3:58 AM CDTDense Fog AdvisoryOUNAlfalfa, Blaine, Custer, Dewey, Ellis, Harper and 4 more6 hr

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.